Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Vein, Vein Go Away
Oct 1, 2004

Dear Dr, I am a 28yrs old male and have successfully been on HAART for 2yrs (combivir and Sustiva)and my viral load is undetectable with a rising CD4. I feel great and have no side effects other than fatigue. My problem is that even before I started HAART I began to notice Vericose Veins in my calf and now every time I look they seem to be more pronounced. My Grandmother and Mother both have protruding veins and I was under the impression that they are hereditary. Is that true? Or could my HAART meds be speeding up thier appearence? I am trying not to be to (vain) but they are really starting to bother me and I am becoming paranoid about thier appearance. A little advice PLEASE. Thanks so much JJH Pittsburgh

Response from Dr. Henry

Varicose veins can be heriditary-28 seems young for that but it can happen. Making sure that you wear loose clothes as to not constrict venous blood flow from the legs, support socks, and speaking to an expert in varicose veins is recommended. Losing fat from legs/arms can make veins even more pronounced. That is seen in treated HIV patients though the link to treatment versus other factors is still unclear. The regimen you are on has not been one of the ones that has had the most fat loss so it is hard to say whether switching drugs would help. Frustrating would be a good summary of our state of knowledge and ability to positively intervene regarding fat loss. KH


Previous
Ziagen Hypersensitivity
Next
Rapid Viral Load Reduction

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement